Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 8, 2005, 9:49 PM CDT for Jim Hogg County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 9:49 PM CDT (02:49 UTC)
- Expired
- May 8, 2005, 10:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 136 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1964 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 090251 SVRBRO TXC247-090330- /O.NEW.KBRO.SV.W.0009.050509T0249Z-050509T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 949 PM CDT SUN MAY 8 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JIM HOGG COUNTY IN DEEP SOUTH TEXAS * UNTIL 1030 PM CDT * AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL JIM HOGG COUNTY...OR ABOUT 14 MILES SOUTH OF HEBBRONVILLE...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL JIM HOGG COUNTY AT 1000 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2716 9851 2724 9869 2699 9888 2688 9863 $$ ML
1 follow-up statement
000
WWUS54 KBRO 090323
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1022 PM CDT SUN MAY 8 2005
TXC247-090330-
/O.CON.KBRO.SV.W.0009.000000T0000Z-050509T0330Z/
JIM HOGG TX-
1022 PM CDT SUN MAY 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR
SOUTHEASTERN JIM HOGG COUNTY...
AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER CENTRAL JIM HOGG COUNTY...OR ABOUT 20
MILES SOUTH OF HEBBRONVILLE...MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL JIM HOGG COUNTY AT 1000 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR DEEP SOUTH TEXAS.
LAT...LON 2711 9851 2712 9870 2681 9868 2680 9845
2704 9845 2705 9849
$$
MLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 9:20 PM CDT, 29 minutes earlier.
Area forecast discussion, May 8, 9:20 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 920 PM CDT SUN MAY 8 2005 .DISCUSSION...THE 500 MILLIBAR SHORT WAVE MOVING ACROSS EASTERN TEXAS HAS PRODUCED STRONG TO SEVERE CONVECTION ACROSS CENTRAL AND EASTERN TEXAS TODAY AND THIS EVENING. STRONG THUNDERSTORMS ARE MOVING SOUTHEASTWARD INTO PORTIONS OF THE NORTHERN COASTAL WATERS OF DEEP SOUTH TEXAS. ONCE THE TROUGH MOVES EASTWARD ON MONDAY A HIGH PRESSURE RIDGE WILL BUILD ACROSS THE GULF OF MEXICO MAINTAINING ABOVE NORMAL TEMPERATURES AND MODERATE TO STRONG SOUTHEASTERLY WINDS ACROSS THE RIO GRANDE VALLEY THROUGH THE MIDDLE OF THIS WEEK. GENERALLY DRY CONDITIONS WILL CONTINUE ACROSS THE RIO GRANDE VALLEY THROUGH SATURDAY. A COLD FRONT WILL MOVE INTO CENTRAL TEXAS NEXT WEEKEND INCREASING THE PRESSURE GRADIENT OVER DEEP SOUTH TEXAS AND SUBSEQUENTLY RESULTING IN AN INCREASE IN THE SOUTH TO SOUTHEASTERLY WINDS. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE END OF THIS WORK WEEK. && .MARINE...AT 7 PM BUOY 020 REPORTED SOUTHEAST WINDS AT 19 KNOTS WITH GUSTS TO 23 KNOTS AND SEAS AT 7 FEET WITH A 7 SECOND PERIOD. A COLD FRONT AND LOW PRESSURE SYSTEM DRIFTING EASTWARD ACROSS THE CENTRAL UNITED STATES COMBINED WITH A HIGH PRESSURE RIDGE EXTENDING ACROSS THE GULF OF MEXICO WILL MAINTAIN MODERATE TO STRONG SOUTHEASTERLY WINDS AND GENERALLY DRY CONDITIONS ACROSS THE MARINE AREAS THROUGH TUESDAY. A SMALL CRAFT ADVISORY WILL CONTINUE OVER THE OFFSHORE GULF WATERS OVERNIGHT. HOWEVER, WINDS AND SEAS WILL BEGIN SUBSIDING MONDAY TO BELOW SMALL CRAFT CRITERIA OVER THE OFFSHORE GULF WATERS. && .AVIATION...VFR CONDITIONS WITH MOSTLY CLOUDY TO PARTLY CLOUDY SKIES AND MODERATE SOUTHEASTERLY WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. MVFR CONDITIONS MAY DEVELOP OVER PORTIONS OF DEEP SOUTH TEXAS OVERNIGHT DUE TO LOWERED CEILINGS. OTHERWISE VFR CONDITIONS WITH LIGHT TO MODERATE SOUTHEASTERLY WINDS, BECOMING GUSTY DURING THE AFTERNOON, WILL PREVAIL OVER THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. && .BRO WATCHES/WARNINGS/ADVISORIES...SCA GMZ150-155-170-175 && SYNOPTIC/GRIDS...69 MARINE/AVIATION...63 MESO...ABBOTT
Hazardous weather outlook, May 8, 6:30 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 630 PM CDT SUN MAY 8 2005 TXZ248>257-091100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 630 PM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF JIM HOGG...BROOKS...OR KENEDY COUNTIES BEFORE 11 PM. ANY SEVERE THUNDERSTORM COULD BE ACCOMPANIED BY WINDS OF 60 MPH OR GREATER OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. MARTIN
In the hours before
Special weather statement, May 8, 6:28 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 628 PM CDT SUN MAY 8 2005 TXZ249>251-090400- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 628 PM CDT SUN MAY 8 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 1100 PM CDT SUNDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF JIM HOGG...BROOKS...AND KENEDY. SOME CITIES INCLUDED IN THE WATCH ARE HEBBRONVILLE...FALFURRIAS...AND SARITA A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO OCCUR IN OR NEAR THE WATCH AREA. SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL THE SIZE OF A DIME OR LARGER...WINDS OF 58 MPH OR GREATER...AND EVEN TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...MOVE TO AN INTERIOR ROOM. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. 69
Special weather statement, May 8, 6:28 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 628 PM CDT SUN MAY 8 2005 TXZ249>251-090400- JIM HOGG-BROOKS-KENEDY- 628 PM CDT SUN MAY 8 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 1100 PM CDT SUNDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF JIM HOGG...BROOKS...AND KENEDY. SOME CITIES INCLUDED IN THE WATCH ARE HEBBRONVILLE...FALFURRIAS...AND SARITA A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO OCCUR IN OR NEAR THE WATCH AREA. SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL THE SIZE OF A DIME OR LARGER...WINDS OF 58 MPH OR GREATER...AND EVEN TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...MOVE TO AN INTERIOR ROOM. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. 69
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:42 PM CDT | Special Marine Warning | BRO | 63 min | |
| May 8, 9:44 PM CDT | Special Marine Warning | BRO | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.